MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number 1651-44
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.Hence, we could not conclusively determine the root cause of the defect.Our manufacturing team does conduct 100% inspection on each device and test them for balloon functionality.Each of the balloons are inflated with air using a syringe and then inspected to ensure balloons open concentric.It is possible that during manufacturing, the balloons were poorly assembled which led to non-concentric inflation of the balloon.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of similar nature for devices from this lot.Therefore, we believe that it was an isolated incident.This catheter was not used for the surgery.Procedure was completed using another catheter that they had in stock.
 
Event or Problem Description
During pre-use check, the balloon of the catheter did not inflate symmetrically.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8279469
Report Number1220948-2019-00008
Device Sequence Number13931277
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number1651-44
Device Lot NumberOTW3845
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1